Four and 1/2 wks. ago i was told i had bronchiol asthma and put on the antibiotic z-pak and 10 days of predisone. I went back to my dr. because i wasn't any better and he put me on amox. and 10 days of predisone and I was also put on combivent. Again I went back and he gave me a shot of predisone and put had me on duoneb (combivent) for my nebulizer, 4 x's a day. When it's time to do my next treatment, I am ready,wheezing and coughing(I can set my clock by it.) Inbetween treatments, I feel a little better. After 4 and 1/2 wks. and all the meds. I have been on shouldn't I be better and not need the nebulizer as much? The worse is the coughing fits I get into, sometimes I feel like I'm choking, and than I feel like I did 4 1/2 wks. ago. The cough isn't very productve but sometimes I cough up white, thick sputum. Also when I took my daughter in for a flu shot and got in a coughing fit there her dr. said I sounded like I had pertusis. Is it normal for the cough to last that long with bronchitis? I had bronchitis a lot in the past but it always go better after the predisone and antibiotic. I know I should go back to my dr., but than I second quess myself and think I should give it time, especialy since I been there 3 times in the 4 1/2 wks. Although my dr. did call me after the 3rd. visit to see how I was doing because he was concerned with how I sounded. One last thing, my x-ray was normal. Thank you for any answers of advice. Gigles
This is not typical of asthma. It sounds more like an acute infection. Pertussis is an acute infection that is being seen increasingly in adults. It could even be that you have aspirated something, such as food, into your lungs.
You have had your problem long enough without relief that you should see a lung specialist.
just a follow up. i went to a lung specialist and he confirmed it was bronchitis affecting my asthma. he put me on another 8 day course of prednisne(20 mg this time). I am still wheezing, though not as bad and still get into coughing fits. My problem is the lung specialist is contradicting the meds. my primary doctor has me on(he has been my doctor for 20 years). I am so confused on what i should be taking or who i should be listening to. None of the medicines have helped to the point that i'm not needing my fast acting inhaler, and my pharmacy bill is adn up because of all the chages in meds. anyone have advise. thanks. gigles
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.